MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL A-CLASS® HEAD; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL A-CLASS® HEAD; HIP COMPONENT
Model Number 38AM5204
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, patient started to experience pain in or around his left hip joint in (b)(6) 2019.Tests for cobalt blood levels drawn on (b)(6) 2020, showed an elevated cobalt level of 4.9 in the results received on (b)(6) 2020.On (b)(6) 2020, patient was diagnosed by dr.(b)(6) to have corrosion/metallosis wright medical femoral stem and recommended a revision surgery.On (b)(6) 2020, patient's left hip was revised, resulting in removal and replacement of the previously implanted conserve hip.The operative note from the (b)(6) 2020, revision procedure references: failed left total hip replacement with pseudotumor and metallosis.? it was evident at this point that the large pseudotumor, which had been diagnosed by mri had tented the gluteus maximus.It measured approximately 4 x 4 cm.It was attached to the lateral proximal trochanter.? significant necrotic capsule and tissue.? corrosion extending from the head.?.

Brand Name
CONSERVE® TOTAL A-CLASS® HEAD
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key13719745
Report Number3010536692-2022-00072
Device Sequence Number5970012
Product Code JDL
UDI-Device IdentifierM68438AM52041
UDI-PublicM68438AM52041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number38AM5204
Device Catalogue Number38AM5204
Device Lot Number036313050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale